Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having itching on penis. Looks red. Used Cortisone. Noticed white patches. Appeared after sex. What should I do?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Excellent
Answered by

Urologist
Practicing since : 1971
Answered : 8998 Questions
Question
Hello,

I have itchyness on my penis and it was red. Almost as if it was sunburned. I used a cortisone cream and it went away but I had also noticed the upper partion of the penis has patchy white clammy sections and when i shower it seems as the skin flakes off. I am married and this seemed to occur about 3 days after sex. What should I do?
Posted Fri, 13 Sep 2013 in Men's Health
 
 
Answered by Dr. P. T. Patil 7 hours later
Hello

Thanks for your query.

Based on photograph and the facts that you have posted it appears that you have acquired infection of the glans called as Ballanitis following sex with your wife.

The underlying reason could be your wife may have vaginal infection which is common in females .She needs to be checked by qualified Gynaecologist. If you have not checked your blood sugar levels recently , please get it checked to rule out Diabetes.

In the mean while, I would recommend that each of you should be started on broad spectrum antibiotics like ciprofloxacin and metronidazole if there are no contraindication to take care of any pre-existing infection. You can get these drugs prescribed your family physician.

Ensure to clean your genitals with warm water twice daily and apply topical antibiotic cream over affected area twice daily. They can be useful.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you

Dr.Patil.
Above answer was peer-reviewed by
 
Follow-up: Having itching on penis. Looks red. Used Cortisone. Noticed white patches. Appeared after sex. What should I do? 5 hours later
Thank You Doc. Its interesting how much information we can get over the internet these days. So this had popped up Thursday its started and i have used the Aveeno Cortizone topical which has definiely slowed it down. Questions I have now is I am heading on vacation to hawaii and considering I will be constantly wet from the pool or ocean and recommendations while I am there? I am leaving in a few days and may not be able to see my docter before I go. I will be gone for a week. Also, My height and weight 5'8 170 pounds, athlete build and I usually eat very well. No fast foods and am in pretty good shape as I work out usually at least twice aweek. But I will say the last 3 weeks I have eaten red meat and wine much mych more than I normally do. Could this have possibly raised my blood sugar level enough to contribute to this? thx for your help!
 
 
Answered by Dr. P. T. Patil 1 hour later
Hello,

Thanks for follow up.

Eating meat once in a while or drinking wine little more than usual will not raise your blood sugar.
Please go ahead to your planned trip to Hawai and get your blood tests done after you come back.
In the mean while take medicines which I have suggested earlier. There are no specific precautions to be taken.

There is nothing to be worried about.

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor